Alert archive / North Dakota / High Wind Warnings in 2022

High Wind Warning 7, NWS Bismarck, ND

October 13, 202225 counties in North Dakota

NWS Bismarck, ND issued this high wind warning at Oct 13, 2022, 1:50 AM MDT for 25 counties in North Dakota. It took effect at Oct 13, 2022, 9:00 AM MDT. It was in force for 10 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 13, 2022, 1:50 AM MDT (07:50 UTC)
In effect from
Oct 13, 2022, 9:00 AM MDT
Expired
Oct 13, 2022, 7:00 PM MDT
In force
10 hr
Issued by
NWS Bismarck, ND
All 25 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Renville County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 103 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 13, 9:22 AM MDTNON-TSTM WND GST 552 W Lincoln, NDASOS STATION KBIS BISMARCK AIRPORT.
Oct 13, 9:45 AM MDTNON-TSTM WND GST 553 Ne Sterling, NDNDDOT SITE NEAR STERLING.
Oct 13, 9:47 AM MDTNON-TSTM WND GST 573 E Moffit, NDMESONET STATION TS633 LONG LAKE NWR.
Oct 13, 11:56 AM MDTNON-TSTM WND GST 555 S Dickinson, NDASOS STATION KDIK DICKINSON AIRPORT.
Oct 13, 12:53 PM MDTNON-TSTM WND GST 621 Nnw Hettinger, NDASOS STATION KHEI HETTINGER AIRPORT.
Oct 13, 2:38 PM MDTNON-TSTM WND GST 592 W Lincoln, NDASOS STATION KBIS BISMARCK AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 7.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2022-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2022-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2897 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

238 
WWUS73 KBIS 130750
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
250 AM CDT Thu Oct 13 2022

NDZ001>004-009>012-017>022-031>036-040>047-050-131700-
/O.UPG.KBIS.WI.Y.0034.221013T1500Z-221014T0100Z/
/O.NEW.KBIS.HW.W.0007.221013T1500Z-221014T0100Z/
Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry-
McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Golden Valley-
Billings-Stark-Morton-Burleigh-Kidder-Slope-Hettinger-Grant-
Bowman-Adams-Sioux-Emmons-Logan-McIntosh-
Including the cities of Wilton, Carson, Drake, Garrison, Steele,
Beach, Lignite, Linton, Hettinger, Gackle, Medora, Selfridge,
Turtle Lake, Beulah, Watford City, Sherwood, Velva, Columbus, New
Leipzig, Bismarck, Mandan, Dickinson, Ashley, Williston, Center,
Strasburg, Hazen, Tappen, Elgin, Bowbells, Powers Lake, Mcclusky,
Napoleon, New Town, Underwood, Wishek, Bowman, Mohall, Halliday,
Crosby, Portal, New England, Stanley, Towner, Glenburn, Minot,
Mott, Bottineau, Solen, Washburn, Marmarth, Goodrich, Killdeer,
Parshall, and Fort Yates
250 AM CDT Thu Oct 13 2022 /150 AM MDT Thu Oct 13 2022/

...HIGH WIND WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS 
MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING...

* WHAT...Northwest winds gusting as high as 60 mph expected.

* WHERE...Western and much of Central North Dakota.

* WHEN...From 10 AM CDT /9 AM MDT/ this morning to 8 PM CDT /7 PM 
  MDT/ this evening.

* IMPACTS...Damage to trees and power lines will be possible. Travel 
  will be difficult, especially for high profile vehicles. Working 
  on elevated structures, such as rooftops, will be hazardous.

* ADDITIONAL DETAILS...Blowing dust will be possible in open areas 
  with exposed ground, and may create reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if planning travel, especially for high profile vehicles.

Secure outdoor objects.

&&

$$

NDZ005-013-023-025-037-048-051-131700-
/O.CON.KBIS.WI.Y.0034.221013T1500Z-221014T0100Z/
Rolette-Pierce-Wells-Foster-Stutsman-La Moure-Dickey-
Including the cities of Kulm, Fessenden, Ellendale, Edgeley,
Harvey, Rugby, Lamoure, Rolette, Dunseith, Carrington, Rolla,
Jamestown, St. John, Oakes, and Shell Valley
250 AM CDT Thu Oct 13 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM 
CDT THIS EVENING...

* WHAT...Northwest winds gusting as high as 55 mph expected.

* WHERE...Portions of eastern North Dakota, including the James 
  River Valley.

* WHEN...From 10 AM this morning to 8 PM CDT this evening.

* IMPACTS...Unsecured objects will be blown around. Driving will be 
  difficult. Working on elevated structures, such as rooftops, will 
  be hazardous.

* ADDITIONAL DETAILS...Blowing dust will be possible in open areas 
  with exposed ground, and may create reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if planning travel, especially for high profile vehicles.

Secure outdoor objects.

&&

$$

Heinert
3 follow-up statements
049 
WWUS73 KBIS 131443
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
943 AM CDT Thu Oct 13 2022

NDZ001>004-009>012-017>022-031>036-040>047-050-132245-
/O.CON.KBIS.HW.W.0007.221013T1500Z-221014T0100Z/
Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry-
McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Golden Valley-
Billings-Stark-Morton-Burleigh-Kidder-Slope-Hettinger-Grant-
Bowman-Adams-Sioux-Emmons-Logan-McIntosh-
Including the cities of Portal, Mott, Bowman, Wishek, Napoleon,
Selfridge, Hettinger, Powers Lake, Minot, Mandan, Bowbells,
Bottineau, Medora, Underwood, Columbus, Tappen, Gackle, Drake,
Glenburn, Killdeer, Crosby, Towner, Sherwood, New Town, New
England, Bismarck, Fort Yates, Strasburg, Solen, Lignite, Mohall,
Watford City, Parshall, Center, Dickinson, New Leipzig, Mcclusky,
Steele, Beulah, Beach, Hazen, Wilton, Linton, Garrison, Turtle
Lake, Stanley, Washburn, Halliday, Velva, Ashley, Marmarth,
Carson, Elgin, Goodrich, and Williston
943 AM CDT Thu Oct 13 2022 /843 AM MDT Thu Oct 13 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT/7 PM MDT/ THIS 
EVENING...

* WHAT...Northwest winds gusting as high as 60 mph expected.

* WHERE...Western and much of Central North Dakota.

* WHEN...Until 8 PM CDT/7 PM MDT/ this evening.

* IMPACTS...Damage to trees and power lines will be possible. Travel 
  will be difficult, especially for high profile vehicles. Working 
  on elevated structures, such as rooftops, will be hazardous.

* ADDITIONAL DETAILS...Blowing dust will be possible in open areas 
  with exposed ground, and may create reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if planning travel, especially for high profile vehicles.

Secure outside things.

&&

$$

NDZ005-013-023-025-037-048-051-132245-
/O.CON.KBIS.WI.Y.0034.221013T1500Z-221014T0100Z/
Rolette-Pierce-Wells-Foster-Stutsman-La Moure-Dickey-
Including the cities of Jamestown, Edgeley, Kulm, Fessenden, St.
John, Carrington, Ellendale, Rolette, Rugby, Dunseith, Shell
Valley, Oakes, Rolla, Harvey, and Lamoure
943 AM CDT Thu Oct 13 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Northwest winds gusting as high as 55 mph expected.

* WHERE...Portions of eastern North Dakota, including the James 
  River Valley.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles. Working on elevated structures, such as rooftops, will 
  be hazardous.

* ADDITIONAL DETAILS...Blowing dust will be possible in open areas 
  with exposed ground, and may create reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if planning travel, especially for high profile vehicles.

Secure outside things.

&&

$$

JP Martin
236 
WWUS73 KBIS 131948
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
248 PM CDT Thu Oct 13 2022

NDZ001>004-009>012-017>022-031>036-040>047-050-140100-
/O.CON.KBIS.HW.W.0007.000000T0000Z-221014T0100Z/
Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry-
McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Golden Valley-
Billings-Stark-Morton-Burleigh-Kidder-Slope-Hettinger-Grant-
Bowman-Adams-Sioux-Emmons-Logan-McIntosh-
Including the cities of Portal, Mott, Bowman, Wishek, Napoleon,
Selfridge, Hettinger, Powers Lake, Minot, Mandan, Bowbells,
Bottineau, Medora, Underwood, Columbus, Tappen, Gackle, Drake,
Glenburn, Killdeer, Crosby, Towner, Sherwood, New Town, New
England, Bismarck, Fort Yates, Strasburg, Solen, Lignite, Mohall,
Watford City, Parshall, Center, Dickinson, New Leipzig, Mcclusky,
Steele, Beulah, Beach, Hazen, Wilton, Linton, Garrison, Turtle
Lake, Stanley, Washburn, Halliday, Velva, Ashley, Marmarth,
Carson, Elgin, Goodrich, and Williston
248 PM CDT Thu Oct 13 2022 /148 PM MDT Thu Oct 13 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT/7 PM MDT/ THIS 
EVENING...

* WHAT...Northwest winds gusting as high as 65 mph expected.

* WHERE...Western and most of central North Dakota.

* WHEN...Until 8 PM CDT/7 PM MDT/ this evening.

* IMPACTS...Damage to trees and power lines will be possible. Travel 
  will be difficult, especially for high profile vehicles. Working 
  on elevated structures, such as rooftops, will be hazardous.

* ADDITIONAL DETAILS...Blowing dust will be possible in open areas 
  with exposed ground, and may create reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if planning travel, especially for high profile vehicles.
Secure outside things.

&&

$$

NDZ005-013-023-025-037-048-051-140100-
/O.CON.KBIS.WI.Y.0034.000000T0000Z-221014T0100Z/
Rolette-Pierce-Wells-Foster-Stutsman-La Moure-Dickey-
Including the cities of Jamestown, Edgeley, Kulm, Fessenden, St.
John, Carrington, Ellendale, Rolette, Rugby, Dunseith, Shell
Valley, Oakes, Rolla, Harvey, and Lamoure
248 PM CDT Thu Oct 13 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Northwest winds gusting as high as 55 mph expected.

* WHERE...Portions of eastern North Dakota, including the James 
  River Valley.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles. Working on elevated structures, such as rooftops, will 
  be hazardous.

* ADDITIONAL DETAILS...Blowing dust will be possible in open areas 
  with exposed ground, and may create reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if planning travel, especially for high profile vehicles.
Secure outside things.

&&

$$

JP Martin
556 
WWUS73 KBIS 140053
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
753 PM CDT Thu Oct 13 2022

NDZ001>004-009>012-017>022-031>036-040>047-050-140200-
/O.EXP.KBIS.HW.W.0007.000000T0000Z-221014T0100Z/
Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry-
McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Golden Valley-
Billings-Stark-Morton-Burleigh-Kidder-Slope-Hettinger-Grant-
Bowman-Adams-Sioux-Emmons-Logan-McIntosh-
Including the cities of Williston, Elgin, Beulah, Towner, New
England, Hettinger, Mcclusky, Washburn, Turtle Lake, Bowbells,
Underwood, Bottineau, Center, New Leipzig, Minot, Crosby,
Sherwood, Gackle, Carson, Stanley, Velva, Bowman, Tappen, Solen,
Parshall, Killdeer, Mohall, Marmarth, Drake, Beach, Columbus,
Wishek, Lignite, Medora, Watford City, Dickinson, Hazen,
Selfridge, Napoleon, Portal, Garrison, Steele, Glenburn, Wilton,
Mandan, Goodrich, Bismarck, New Town, Halliday, Mott, Powers
Lake, Ashley, Strasburg, Linton, and Fort Yates
753 PM CDT Thu Oct 13 2022 /653 PM MDT Thu Oct 13 2022/

...HIGH WIND WARNING WILL EXPIRE AT 8 PM CDT/7 PM MDT/ THIS 
EVENING...

Although breezy winds may be found through the evening, high winds 
are no longer expected. Thus the High Wind Warning will be allowed 
to expire.

$$

NDZ005-013-023-025-037-048-051-140200-
/O.EXP.KBIS.WI.Y.0034.000000T0000Z-221014T0100Z/
Rolette-Pierce-Wells-Foster-Stutsman-La Moure-Dickey-
Including the cities of Ellendale, Carrington, Dunseith, Kulm,
Jamestown, Rolla, Shell Valley, Harvey, Rugby, Rolette, St. John,
Oakes, Lamoure, Edgeley, and Fessenden
753 PM CDT Thu Oct 13 2022

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

Although breezy winds may be found through the evening, advisory 
level winds are no longer expected. Thus the Wind Advisory will be 
allowed to expire.

$$

Anglin

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this high wind warning went out at Oct 13, 12:25 AM MDT, 1 hour 25 minutes earlier.

Area forecast discussion, Oct 13, 12:25 AM MDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Bismarck ND
125 AM CDT Thu Oct 13 2022

.UPDATE...
Issued at 118 AM CDT Thu Oct 13 2022

Increased sky cover across my eastern counties overnight
with an area of mid level clouds pushing south across eastern
North Dakota. Otherwise, the forecast remains on track for the
rest of tonight.

UPDATE Issued at 1045 PM CDT Wed Oct 12 2022

Minimal updates needed late this evening. Highlights remain as
they were last update, updated text to remove any expiration
mention from the previous update. Some clouds remain across
central and eastern portions. Made some minor cloud adjustments to
account for the latest trends. Overall the forecast remains on
track.

UPDATE Issued at 825 PM CDT Wed Oct 12 2022

Made some updates to the ongoing highlights. Winds are starting to
trend downward this evening, although an isolated advisory level
gust may still be found. Going with the overall trend, decided to
let the current High Wind Warning and Wind Advisory expire on
time, even though some breezy winds may still be found through the
night. Strong winds look to return again Thursday. Gusts may not
be quite as high as today, although look for widespread wind gusts
near 50 MPH for most areas. Thus have maintained the wind advisory
for tomorrow.

Next, RH values are slow to rebound this evening and breezy winds
are still in place. There could be some near critical fire
conditions through the evening hours, however, the overall trend
is a slow improvement. Have let today's Red Flag Warning expire on
time as well. Very similar conditions still look to be found
tomorrow. Some areas could even see lower dewpoints, although high
temperatures will be slightly lower. Given the high confidence in
the winds and dry air tomorrow, went ahead and upgraded the Fire
Weather Watch to a Red Flag Warning for tomorrow afternoon and
evening.

UPDATE Issued at 645 PM CDT Wed Oct 12 2022

Minimal needing updating this evening. Some blowing dust still
being found across the state, while some wildfire smoke is also
starting to show up in newly developed Canadian fires across the
north. Have maintained blowing dust and added in patchy smoke in a
few apparent areas through this evening. Meanwhile winds continue
to be at advisory level or higher for most areas, while RH still
struggling to rebound. Will maintain all wind and fire highlights
for the time being.

UPDATE Issued at 450 PM CDT Wed Oct 12 2022

A prime example of the capabilities of the newer GOES satellites
right now. Overall changed patchy smoke to blowing dust given
satellite evidence. Looking closely at the source of the alleged
smoke, we did not find a hot spot on the 3.9 band or the fire RGB.
Further examination of the source is there are actually dried up
alkali lake beds in southern Canada. The winds are so strong it
is causing blowing dust to reduce visibility near Williston and
bring haze further south to almost the SD/ND border. This is still
showing up nicely in the Natural Color RGB band. Further
confirmation also came in the form of a nice GEO Color satellite
loop tweeted by the Cooperative Institute for Research in the
Atmosphere (CIRA). Made the minor switch to blowing dust, while
the remainder of the forecast remains on track.

UPDATE Issued at 416 PM CDT Wed Oct 12 2022

Quick update to add in patchy smoke across some western areas.
Williston airport reporting 2-3 miles of haze at the moment.
Looking at the CIMSS Natural Color RGB smoke from southern
Canadian wildfires is showing up quite nicely from northwest ND to
about Mandan, ND. Checking the Dust RGB, this is also showing some
smoke, and maybe even some blowing dust south and west of this
line of smoke. Anywhere with open ground and over 50 MPH winds
could see blowing dust. However, given satellite data, confidence
is higher in smoke obscuration so have added this into the
forecast for the time being through the evening hours. Otherwise
the forecast remains on track.

&&

.SHORT TERM...(This Evening through Thursday)
Issued at 252 PM CDT Wed Oct 12 2022

Winds and Fire Weather continue to be the main concerns in the
short term period.

Did not make many changes to the forecast this afternoon after the
updates from earlier today. The current Red Flag Warning, High
Wind Warning, and Wind Advisory are all set to expire at 8 pm this
evening. As of this writing, the strongest winds continue in the
western part of the state where gusts have been 50 to 60 mph, with
even a few spots approaching 65 mph. The southwest has so far seen
the strongest winds, but the potential remains for winds near 60
mph across most of the west. Mixing overall should decrease as we
head towards sunset, so think the timing of the current headlines
appears reasonable.

A few showers continue to pivot across parts of the James River
Valley, but most short term models suggest those should wane late
this afternoon.

We issued the Wind Advisory and Fire Weather Watch for Thursday a
little earlier, and do not plan to make any changes to those for
now. It still looks like all of western and central North Dakota
could have critical fire weather conditions Thursday afternoon
with gusty northwest winds and low relative humidity values. See
the Fire Weather Discussion below for more details.

.LONG TERM...(Thursday Night through Wednesday)
Issued at 252 PM CDT Wed Oct 12 2022

A large upper low across the Great Lakes will continue to pivot
across the region early in the long term period. This could bring
a few snow showers to eastern parts of the forecast area Thursday
night into Friday. As temperatures warm a bit Friday morning, it
could be more of a rain snow mix, but either way, any
precipitation amounts should be very light and of no impact.

The low is slow to exit, but once it does later in the
weekend, we should be left in a northwest flow regime with heights
rising across the Northern Plains. This should be a mainly dry
pattern which is captured well by the latest NBM. Temperatures
should also rise early next week with highs in the 40s and 50s
this weekend rising into the 50s and 60s next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 118 AM CDT Thu Oct 13 2022

VFR and windy conditions can be expected for the 06Z forecast
period. Breezy northwest winds continue early this morning, then
will ramp back up quickly after sunrise Thursday morning by
14-15Z. Wind gusts up to 45 knots are forecast for all terminals.
Winds will decrease by early Thursday evening, with low level wind
shear through the evening for western and central terminals.

&&

.FIRE WEATHER...
Issued at 825 PM CDT Wed Oct 12 2022

Conditions are overall improving across the area, although slow to
rebound relative humidity values and breezy winds may bring some
near critical fire conditions through this evening. Poor relative
humidity recovery and continued breezy winds may then be found
tonight. With an overall improving trend, have let today's Red
Flag Warning expire.

Confidence has increased that tomorrow will be continued dry and
windy. With very similar conditions expected as were observed
today, went ahead and upgraded the Fire Weather Watch to a Red
Flag Warning for tomorrow afternoon and evening. Look for minimum
relative humidity values Thursday afternoon to drop into the 20
to 25 percent range across a large portion of the area, while
northwest winds gusting up to 50 mph are also expected.

It does appear Friday should have higher humidities and somewhat
lesser winds. Although a breezy northwest wind may linger for
Friday. This breezy pattern may then remain through the weekend,
although cooling temperatures and increased dewpoints should bring
improved relative humidity values.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 10 AM this morning to 8 PM CDT this evening
for NDZ001>005-009>013-017>023-025-031>037-040>048-050-051.

Red Flag Warning from noon today to 8 PM CDT this evening for
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051.

&&

UPDATE...NH
SHORT TERM...King
LONG TERM...King
AVIATION...NH
FIRE WEATHER...Anglin
Hazardous weather outlook, Oct 13, 12:18 AM MDT, 1 hour 32 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
118 AM CDT Thu Oct 13 2022

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-140630-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
118 AM CDT Thu Oct 13 2022 /1218 AM MDT Thu Oct 13 2022/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
southeast North Dakota, and southwest North Dakota.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Wind Advisory and Red Flag Warning are in effect today. See
weather.gov/bis for more details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NH

In the hours before

Local storm report, Oct 12, 9:18 PM MDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1018 PM CDT WED OCT 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     NON-TSTM WND GST 5 S DICKINSON           46.80N 102.80W
10/12/2022  M68 MPH          STARK              ND   ASOS

            ASOS STATION KDIK DICKINSON AIRPORT.

0318 PM     NON-TSTM WND GST 1 NNW HETTINGER         46.02N 102.65W
10/12/2022  M67 MPH          ADAMS              ND   ASOS

            ASOS STATION KHEI HETTINGER AIRPORT.

&&

TELKEN

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 6:59 PM MDTRed Flag WarningBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 30 more24 hr

Nearby

High Wind Warnings in North Dakota, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.